California, 2013Flash Flooding and Debris Flow in California, July 20 to 22, 2013
July 20 to 22, 2013 · NWS SGX · 13 events in 3 counties and zones
A low pressure system from the East brought a surge of subtropical monsoon moisture into the region. These ingredients set off periods of showers and thunderstorms, with areas of flash flooding affecting the San Diego, Riverside and San Bernardino County mountains, as well as the high desert on the 21st and 22nd, including significant rainfall and flash flooding the morning of the 21st,…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $291,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system from the East brought a surge of subtropical monsoon moisture into the region. These ingredients set off periods of showers and thunderstorms, with areas of flash flooding affecting the San Diego, Riverside and San Bernardino County mountains, as well as the high desert on the 21st and 22nd, including significant rainfall and flash flooding the morning of the 21st, resulting from a nocturnal MCS. Rainfall amounts varied widely, though some of the stronger storms produced very heavy rain of 2-3 inches at a time. This heavy rain combined with recent burn areas on the 21st to produce major debris flows, most notably at the Mountain Fire in Riverside County, near Idyllwild. Several locations within this burn area reported rock and debris flows across roadways, including Highway 74. One debris flow even tore through a pond, displacing the water and killing the fish. Portions of the Sunrise Highway and Interstate 8 in the San Diego County mountains and roadways in Ocotillo Wells were closed due to large amounts of flowing water, mud and rocks. The bulk of the storms on the 22nd affected the San Bernardino County mountains, especially the Big Bear area, where three homes were flooded. Another area of Big Bear was blanketed with up to 1.5 inches of accumulated hail, ranging from one-quarter to one-half inch in size, shredding some plants and flowers. The Anza Borrego State Park, in the San Diego County deserts, experienced the worst flash flooding on the 22nd. Dual-Pol radar reported estimates of 2 to 4 inches of rainfall within portions of the park. Several locations along Highway 78, through the park, had water, mud and rocks flowing over the road, the deepest of which was 12 inches deep and about 30 feet across. No one could pass through, stranding one car between this flow and another about 6 inches deep. The Fish Creek drainage within the park also experienced flash flooding, carrying away and destroying 3 unoccupied vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 20, 12:55 PM PST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 12:55 PM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PDT SAT JUL 20 2013
.SYNOPSIS...
EASTERLY FLOW ALOFT WILL BRING SUBTROPICAL MOISTURE ACROSS SOUTHERN
CALIFORNIA THROUGH MONDAY...WITH COOLER CONDITIONS PREVAILING AS
WELL AS PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS. LOCALIZED
FLASH FLOODING MAY BE POSSIBLE AS WELL. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS ON
TUESDAY...AS MOISTURE LINGERS OVER THE REGION. HOWEVER...DRIER AND
WARMER CONDITIONS WILL DEVELOP FOR THE REST OF THE WORK WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW VERY MOIST EASTERLY FLOW ALOFT
OVER SOUTHERN CALIFORNIA THIS THIS AFTERNOON...AS HIGH PRESSURE
REMAINS TO OUR NORTH AND A VERY WELL DEFINED UPPER LEVEL LOW IS NOW
MOVING OVER CENTRAL BAJA. THE REMNANTS OF AN MCS IS ALSO MOVING
ACROSS SOUTHEASTERN CALIFORNIA THIS AFTERNOON AS WELL...AND CAN
CLEARLY BE SEEN AS A SWIRL ON THE VISIBLE IMAGERY. IN FACT...THE
OUTER BAND OF THIS MCS IS HELPING TO KICK OFF THE CONVECTION ACROSS
SAN BERNARDINO COUNTY AS WELL AS PORTIONS OF THE INLAND EMPIRE AND
ORANGE COUNTY. WITHIN THE LAST HOUR...SITES ACROSS THE INLAND
EMPIRE AND THE SAN BERNARDINO MOUNTAINS HAVE PICKED UP BETWEEN A
TENTH AND ABOUT A HALF INCH OF PRECIPITATION. SINCE THE STORMS SEEM
TO BE TRAINING A BIT...AN URBAN AND SMALL STREAM FLOOD ADVISORY IS
NOW IN EFFECT. ELSEWHERE ACROSS THE SOUTHLAND...SCATTERED LIGHT
SHOWERS ARE DEVELOPING...MAINLY ASSOCIATED WITH THIS MCS.
THEREFORE...EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO
CONTINUE TO BE POSSIBLE THROUGH THIS EVENING. THESE SHOWERS WILL BE
CAPABLE OF PRODUCING MODERATE TO LOCALLY HEAVY RAINS AT TIMES...AS
PW VALUES INCREASE TO BETWEEN 1.3 AND 1.8 INCHES ACROSS THE
SOUTHLAND. THEREFORE...THE THREAT OF FLASH FLOODING DOES EXIST IF A
THUNDERSTORM DEVELOPS. IN FACT...IT DOES NOT TAKE MUCH
RAINFALL...ONLY 0.3 INCHES IN A HALF HOUR OVER A BURN SCAR TO CAUSE
A DEBRIS FLOW. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE BURN SCARS AND AREAS DOWNSTREAM OF THE BURN SCARS.
SUBTROPICAL MOISTURE WILL CONTINUE TO SPREAD ACROSS SOUTHERN
CALIFORNIA THROUGH MONDAY...WITH PERIODS OF SHOWERS POSSIBLE. AT
THIS TIME...THE MODELS CONTINUE TO SHOW AT LEAST TWO MORE POTENT
DISTURBANCES MOVING ACROSS THE REGION DURING THE DAY TOMORROW AND
ANOTHER ON SUNDAY NIGHT...SO CANNOT RULE OUT THE THREAT OF
THUNDERSTORMS...EVEN THOUGH IT LOOKS AS THOUGH THE MAJORITY OF THE
REGION WILL ONCE AGAIN BE CLOUD SHIELDED. THERE SHOULD BE MORE GAPS
IN THE CLOUDS ON MONDAY...AND THE BRUNT OF THE MOISTURE WILL THEN
CLEAR THE REGION BY TUESDAY. HOWEVER...ENOUGH INSTABILITY AND
LINGERING MOISTURE SHOULD REMAIN FOR ISOLATED SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS. DRIER AND WARMER
CONDITIONS WILL THEN DEVELOP FOR THE LATTER PART OF THE WORK WEEK.
&&
.AVIATION...
202000Z...COAST/VALLEYS...SCT/BKN STRATUS WITH BASES VARIABLE FROM
1300-1500 FT MSL AND TOPS 2000 FT MSL WILL CONTINUE TO HUG THE
COASTLINE THOUGH THIS AFTERNOON. EXPECT A RETURN TO BKN/OVC SKIES
OVER COASTAL AIRPORTS 20/0100-0300Z WITH SIMILAR BASES AND TOPS. LOW
CLOUD DECK SHOULD BE TOO SHALLOW TO REACH KONT...WITH AN INLAND
EXTEND OF 10-15 MI. IN ADDITION TO THE LOW CLOUDS...SCT/BKN MID AND
HIGH LEVEL CLOUDS AOA 6000 FT MSL WILL MOVE FROM EAST TO WEST OVER
THE REGION THROUGH SUNDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. ON SUNDAY MORNING...STRATUS WILL ERODE TO THE COAST
BETWEEN 60/1600Z-1900Z.
MTNS/DESERTS...SCT-BKN CLOUDS AOA 6000 FT MSL. A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH SUNDAY...WITH THE BEST CHANCES OVER THE
MTN RIDGES. BASES WILL BE NEAR 6000-10000 FT WITH TOPS TO 35000 FT.
SMOKE WILL CONTINUE TO AFFECT AREAS DOWNWIND OF THE MOUNTAIN
FIRE...INCLUDING IDYLLWILD...HEMET...AND AREAS IN THE SOUTHERN
INLAND EMPIRE.
&&
.MARINE...
A LONG PERIOD 3-4 FT/16-17 SEC PERIOD SWELL WILL CONTINUE ELEVATED
SURF AND STRONG RIP CURRENTS ALONG SOUTH AND SOUTHWEST FACING
BEACHES THROUGH THE WEEKEND WITH LOCAL SURF SETS AROUND 7 FEET
POSSIBLE...MAINLY IN ORANGE COUNTY. HIGH TIDES WILL BE ABOVE 7 FEET
EACH EVENING SAT THROUGH MON. THE COMBINATION OF ELEVATED SURF AND
HIGH TIDES MAY PRODUCE MINOR COASTAL FLOODING ALONG VULNERABLE
LOW-LYING AREAS. A BEACH HAZARDS STATEMENT CONTINUES THROUGH SUN
EVENING. SURF AND SWELL WILL DIMINISH EARLY NEXT WEEK.
&&
.FIRE WEATHER...
SUBTROPICAL MOISTURE WILL SPREAD ACROSS SOUTHERN CALIFORNIA THROUGH
MONDAY...AS AN UPPER LEVEL LOW TO THE SOUTH PULLS THIS MOISTURE
NORTHWARD. DAYTIME HUMIDITY VALUES WILL IMPROVE WITH THIS SURGE OF
MOISTURE...WITH SIGNIFICANT IMPROVEMENT IN RECOVERIES TONIGHT AND
AGAIN ON SUNDAY NIGHT. THEREFORE...EXPECT PERIODS OF SHOWERS...WITH
WETTING RAINS...AS WELL AS ISOLATED THUNDERSTORMS TO BE POSSIBLE
THROUGH MONDAY. THERE MAY BE ENOUGH LINGERING MOISTURE ON TUESDAY
TO CONTINUE THE THREAT OF ISOLATED SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS IMPLY GUSTY AND ERRATIC WINDS...WITH POSSIBLE GUSTS UP
TO 40 MPH. THE THREAT OF FLASH FLOODING ALSO EXISTS THROUGH AT
LEAST SUNDAY...ESPECIALLY ON THE BURN SCARS AND AREAS DOWNSTREAM OF
THE BURN SCARS.
&&
.HYDROLOGY...
FLASH FLOOD GUIDANCE THRESHOLDS FOR THE NEW BURN AREAS ARE 0.3 INCHES
OF RAINFALL IN 30 MINUTES...WHICH WILL BE POSSIBLE WILL HEAVIER
SHOWERS OR THUNDERSTORMS THROUGH SUNDAY. THEREFORE...A FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING FOR THE BURN SCARS
AND AREAS DOWNSTREAM OF THE BURN SCARS ACROSS THE RIVERSIDE COUNTY
MOUNTAINS...THE SAN DIEGO COUNTY MOUNTAINS...AND THE SAN DIEGO
COUNTY DESERTS. A FLASH FLOOD WATCH MAY ALSO BE NEEDED AGAIN FOR
MONDAY.
SOME URBAN AND SMALL STREAM FLOODING MAY BE POSSIBLE ELSEWHERE AS
WELL.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BURN AREAS IN THE
RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN
DIEGO COUNTY MOUNTAINS.
BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR THE BEACHES
IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...JTHazardous weather outlook, Jul 20, 3:05 PM PST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 PM PDT SAT JUL 20 2013
CAZ055-056-058-060>062-211200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
405 PM PDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ESPECIALLY SUNDAY
AND MONDAY AFTERNOONS. ISOLATED FLASH FLOODS ARE POSSIBLE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.
CAZ042-043-048-050-057-211200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
405 PM PDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TONIGHT
ISOLATED SHOWERS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ESPECIALLY SUNDAY
AND MONDAY AFTERNOONS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.
MM
Event by event
11 flash flood, 1 debris flow, 1 hail. Local standard time, as filed.
Flash Flood, San Diego
- When
- July 20, 3:45 PM PST to 4:30 PM PST
- Where
- San Diego County, 2.29 mi E of Boulder Oaks to 2.86 mi NW of Live Oak Spgs
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.733, -116.441
Heavy rain was concentrated west of the Tecate Divide, along and a quarter mile on either side of Interstate 8. The rains were so heavy, they turned the rocky terrain in the distance into hundreds of small waterfalls and turned a local dirt road on an adjacent ranch site into a muddy flow.
Flash Flood, Riverside
- When
- July 21, 2:30 AM PST to 4:30 AM PST
- Where
- Riverside County, 4.5 mi NE of Anza to 1.24 mi NE of Anza
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.603, -116.635
Fire Dispatch for the Mountain Fire reported 1 foot of water crossing Morris Ranch Road near the fire. Dispatch also reported a rockslide and debris flow across Highway 74.
Flash Flood, Riverside
- When
- July 21, 3:00 AM PST to 4:00 AM PST
- Where
- Riverside County, 4.52 mi WSW of Cathedral City to 4.31 mi WSW of Cathedral City
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 33.740, -116.540
The stream gauge at Palm Canyon Creek reported a water rise of 1.5 feet in a normally dry creek bed around 315 PST. This gauge later measured a peak flow of 211 cfs at 1430 PST.
Flash Flood, Riverside
- When
- July 21, 11:00 AM PST to 2:00 PM PST
- Where
- Riverside County, 6.47 mi NNE of Thousand Palms to 4.31 mi N of Myoma
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.906, -116.356
At 1129 PST, law enforcement reported 2 and a half feet of mud and water washing across Larsen Lane near the cross-section with Dillon road in Sky Valley. At 1350 PST, an 80-ft swath of dirt and rocks was in the roadway, The dirt was 3 feet thick with most rocks bigger than bowling balls. The road was closed due to it being impassable.
Flash Flood, Riverside
- When
- July 21, 11:00 AM PST to 12:00 PM PST
- Where
- Riverside County, 1.96 mi NW of Mecca to 0.98 mi WNW of Mecca
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.593, -116.089
Law enforcement reports a hard closure of the intersection of Tyler Street and 64th Street in Mecca, due to roadway flooding. Intersection closed due to roads being impassable.
Flash Flood, Riverside
- When
- July 21, 12:00 PM PST to 3:00 PM PST
- Where
- Riverside County, 1.9 mi E of Mountain Center to 1.06 mi ESE of Mountain Center
- Cause
- Heavy Rain / Burn Area
- Reported by
- NWS Employee
- Coordinates
- 33.705, -116.698
Crews on the Mountain Fire reported 0.5 inches of rain in 30 minutes between 1258 and 1328 PST. A debris flow from the fire moved through a pond, displacing the water and killing the fish. Other crews reported 18 inches of water and mud across Apple Canyon Road near Highway 74.
Flash Flood, San Diego
- When
- July 21, 12:00 PM PST to 3:00 PM PST
- Where
- San Diego County, 5.7 mi NE of Banner to 6.63 mi SSW of Desert Lodge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.123, -116.474
Highway 78 was flooded in two locations through Yaqui Pass with many large rocks in the roadway. Thirty vehicles were trapped between the two flooded locations, due to the road being impassable there. A weather service employee observed one of the flows was about 12 inches deep and another was about 6 inches deep.
Flash Flood, San Diego
- When
- July 21, 12:00 PM PST to 1:30 PM PST
- Where
- San Diego County, 9.98 mi NE of Desert Lodge to 7.63 mi N of Ocotillo Wells
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.319, -116.204
California Highway Patrol closed Montezuma Valley Road at Mile Marker 14 because debris has made it impassable.
Flash Flood, San Diego
- When
- July 21, 1:00 PM PST to 3:00 PM PST
- Where
- San Diego County, 1.24 mi ESE of Pine Vly to 1.39 mi WNW of Pine Vly
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.811, -116.502
Around 1315 PST, a spotter reported 6 inches of water flowing across Interstate 8 at the Pine Valley Road exit.
Debris Flow, San Diego
- When
- July 21, 1:00 PM PST to 2:00 PM PST
- Where
- San Diego County, 3.87 mi S of Banner to 5.39 mi SSE of Banner
- Cause
- Heavy Rain / Burn Area
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.014, -116.554
A Cleveland National Forest Battalion Chief reported 6 inches of mud and rocks flowing across Sunrise Highway (S1), just north of Shrine Camp. The Shrine Camp area was recently burned during the Chariot Fire. The nearby Volcan Mountain Alert gauge reported 0.78 inches of rain in 10 minutes and 1.14 inches of rain over 20 minutes.
Flash Flood, San Bernardino
- When
- July 22, 12:00 PM PST to 3:00 PM PST
- Where
- San Bernardino County, 1.48 mi NE of Big Bear Lake to 1.4 mi NE of Big Bear City
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.268, -116.886
Big Bear City Fire Department responded to three flooded homes within city limits. Other homeowners were able to divert the water from entering their homes. A spotter reported 2 to 3 inches of water running across Big Bear Boulevard near Greenway Drive. A Big Bear City resident reported a gauge total of 2.25 inches of rain.
Hail, San Bernardino
- When
- July 22, 12:45 PM PST to 1:15 PM PST
- Where
- San Bernardino County, Big Bear City
- Measured
- 0.5 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.270, -116.850
A Big Bear resident reported that 0.5-inch hail had accumulated up to 1.5 inches deep in her yard. Plants and flowers in the yard were completely shredded by the hail.
Flash Flood, San Diego
- When
- July 22, 3:00 PM PST to 5:00 PM PST
- Where
- San Diego County, 5.9 mi SSW of Borrego Spgs Arpt to 5.52 mi SW of Ocotillo Wells
- Cause
- Heavy Rain
- Property damage
- $90,000
- Reported by
- Park/Forest Service
- Coordinates
- 33.101, -116.308
Heavy rain over the Anza Borrego State Park, including the headwaters of Fish Creek and Vallecito Creek, caused severe flash flooding with debris in those creeks. Flood waters washed 3 vehicles far down the drainage of each of the creeks, destroying the vehicles. The Fish Creek drainage is actually an unmaintained state road, part of the State Park, with free public travel allowed, so this drainage is especially dangerous during heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, July 20, 20132 deaths · 2 events
- Rip Current in Florida, July 20, 20131 death · 1 injured · 1 event
- Tornado and Flash Flood in Ohio, July 20, 2013$7.4 million · EF1 · 3 events
- Flood and Heat in Rhode Island, July 20, 20131 death · $5,000 · 3 events
- Hail in South Dakota, July 20, 2013$15 million · 2.5 in hail · 10 events
- Tornado and Flash Flood in Missouri, July 20 to 23, 2013$145,000 · EF0 · 26 events
- Hail and Damaging Wind in South Dakota, July 20, 2013$320,000 · 2 in hail · 6 events
- Flash Flooding and Damaging Winds in California, July 20 to 22, 2013$157,000 · 52 kt wind · 14 events
- Flash Flooding and Flooding in Ohio, July 20, 2013$44,000 · 56 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 20, 2013$47,000 · 50 kt wind · 8 events
- Flash Flooding and Flood in Indiana, July 20, 2013$40,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Connecticut, July 20, 2013$40,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471386, 469421, 469089, 469451, 471396, 469423, 469465, 471382, 469426, 469428, 471381, 469471, 472220.